Journal of Symplectic Geometry

Volume 10 (2012)

Number 1

Degenerate maxima in Hamiltonian systems

Pages: 1 – 16



Mike Chance


In this paper, we explore loops of non-autonomous Hamiltonian diffeomorphisms with degenerate fixed maxima. We show that such loops can not have totally degenerate fixed global maxima. This has applications for the Hofer geometry of the group of Hamiltonians for certain symplectic four manifolds and also gives criteria for certain four manifolds to be uniruled.

Full Text (PDF format)